MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER XC; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0411XC-ID-700-AL
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: patient undergoing further embolization of vertebrobasilar aneurysm.After preparation of the balloon in accordance with recommendations, the balloon was found to be porous and striated, and air entry was visualized while being used inside the patient.The patient is well after the procedure.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: patient undergoing further embolization of vertebrobasilar aneurysm.After preparation of the balloon in accordance with recommendations, the balloon was found to be porous and striated, and air entry was visualized while being used inside the patient.The patient is well after the procedure.Additional information received: there was no air inside the balloon, this one was a little bit stretched when they pull it back after it broke inside the patient with product of contrast and serum physiologic.When the balloon broke the physician just pull it back of the patient without damage.The patient went well and they performed the procedure with another balloon of the competitors.The physician is complaining about the ballon breakage without air.There is no image.
 
Additional Manufacturer Narrative
Items returned for investigation: scepter xc.The balloon was returned uninflated.Residual contrast was observed in the inflation port of the hub.No contrast was observed in the inflation lumen under x-ray.The balloon was submerged in water and no air was observed exiting the air purge channel or balloon during the attempted inflation.No liquid was able to enter the inflation lumen even after flushing the inflation port.The device was dissected and excess glue was observed on the guidewire lumen, resulting in an occlusion of the inflation lumen.The investigation of the returned scepter xc found the balloon uninflated and intact.The inflation port of the hub was observed to contain residual contrast material; however, no contrast was observed in the inflation lumen.Dissection of the device found excess glue uv glue on the guidewire lumen which sealed the inflation lumen.Due to the uv glue occluding the inflation lumen, the device would not have been capable of being inflated and/or purged of air as described in the reported event and therefore, this complaint is considered non-verifiable.Excess uv glue would have been introduced on the unit during the manufacturing process.Corrective action has been initiated to address the uv glue issue.

Brand Name
SCEPTER XC
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20637512
Report Number2032493-2024-00812
Device Sequence Number7367099
Product Code MJN
UDI-Device Identifier00842429117583
UDI-Public(01)00842429117583(11)240604(17)270531(10)0000615253
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0411XC-ID-700-AL
Device Lot Number0000615253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexUnknown